MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM

BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Model Number M00553640
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was implanted in the bile ducts to treat a biliary obstruction trough during a gallbladder drainage during endoscopic ultrasound performed on (b)(6) 2026.During the procedure, the axios successfully deployed but as the inner catheter was being taken out the nose cone of the delivery system, it got hooked on the saddle of the stent and was not able to be removed.The physician attempted to straighten out the scope and get into a better position in order to withdraw but it would not come out of the stent so the physician tried to resheathed the delivery system and advanced the catheter back through the stent which covered the nose cone in order to be removed.At the end, the procedure was successfully completed using the same device.There were no patient complications reported as a result of this event.Note: it was reported that the physician resheathed the stent by trying to reverse the handle back to step one.However, per the instruction for use (ifu) "the stent cannot be resheathed after the stent first flange has been deployed." therefore, the instruction for use were not followed.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number.We are unable to provide the device manufacture date.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of delivery system difficult to remove.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the delivery system difficult to remove was due to the physician's device manipulation during the procedure or related to a device malfunction.Good faith effort attempts were made to try and retrieve the device; however, response was not received.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Label review: the labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications."the stent cannot be resheathed after the stent first flange has been deployed"; however, it was reported that the physician resheathed the stent by trying to reverse the handle back to step one.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Risk review a risk review was completed and confirmed that the event of "delivery system difficult to remove" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
AXIOS?
Common Device Name
GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24817780
Report Number3005099803-2026-01268
Device Sequence Number9600999
Product Code QXH
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown